Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Sep 20, 2021, 4:21 PM CDT for Butler County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2021, 4:21 PM CDT (21:21 UTC)
- Expired
- Sep 20, 2021, 5:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
County Butler County, AL
The radar
The Ft Rucker radar (KEOX), 110 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 513 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
244
WWUS84 KMOB 202121
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
421 PM CDT Mon Sep 20 2021
ALZ057-058-060-202200-
Butler AL-Covington AL-Crenshaw AL-
421 PM CDT Mon Sep 20 2021
...A strong thunderstorm will impact portions of southeastern Butler,
southwestern Crenshaw and northwestern Covington Counties through 500
PM CDT...
At 421 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over McKenzie, or 16 miles northeast of
Evergreen, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
McKenzie and Dozier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3144 8670 3152 8670 3152 8677 3156 8678
3186 8633 3144 8633
TIME...MOT...LOC 2121Z 252DEG 12KT 3153 8670
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Sep 20, 4:07 PM CDT, 14 minutes earlier.
Area forecast discussion, Sep 20, 4:07 PM CDT, 14 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Mobile AL 407 PM CDT Mon Sep 20 2021 .NEAR TERM UPDATE /Now Through Tuesday/...A shortwave trof which extends from the north central Gulf states to across Illinois/Indiana shifts slowly eastward and weakens through Tuesday as an amplifying upper trof advances across the Plains. An associated surface low located well to the north brings a cold front from the Plains into the southeast states on Tuesday, which advances into northwestern Mississippi by Tuesday afternoon. Water vapor satellite data shows that much drier air has moved into the area, and when compared with model soundings, this drier air is located mostly above 800 mb and impacts interior areas more so compared to closer to the coast. With daytime heating, expect scattered convective development during the rest of the afternoon, and a few strong storms are possible into the early evening hours as the drier air aloft aids in enhancing downdraft production. As the shortwave trof moves slowly away from the area through the remainder of the period, model soundings show that the drier air aloft becomes confined to above 600 mb overnight as moistening occurs beneath this. Have gone with chance to good chance pops on Tuesday as scattered convective development is expected to occur with daytime heating along with some support from a modest sea breeze and the proximity of the approaching front in the afternoon. Highs this afternoon will be mainly in the mid 80s then highs on Tuesday will be mostly in the mid to upper 80s. Lows tonight will be in the lower 70s inland with mid 70s at the immediate coast. A low risk of rip currents is expected through Tuesday. /29 && .SHORT TERM /Tuesday night Through Thursday night/...Good news for fall weather fans out there...a cold front is on the way. A highly amplified upper level trough will move into the Midwest and TN River Valley Tuesday night into Wednesday. This will send a strong cold front into the region by early Wednesday morning with the front forecast to clear east of the area by mid to late Wednesday afternoon. Ahead of the front, we will maintain a chance of showers and thunderstorms Tuesday night into early Wednesday afternoon. However, rain chances will quickly end from west to east with the frontal passage. We currently only expect an isolated to scattered coverage of storms ahead of the front as a shortwave that moves across the area on Tuesday will result in 925-700mb winds becoming west to northwest ahead of the stronger upper trough and main cold front. This will limit moisture transport and convergence ahead of the front, reducing the overall coverage of storms. Rain chances will end across the far eastern zones by mid to late afternoon as guidance is in good agreement on the timing of the frontal passage. North to northwest winds in the wake of front will usher in cooler and much drier air. Dewpoints will drop into the 50s by Wednesday night and persist through Thursday night. Would not be surprised if even some upper 40 dewpoints show up in peak afternoon mixing on Thursday. Regardless, it will be quite the change from the long period of mid to upper 70 dewpoints we have experienced. Temperatures will remain mild Tuesday night ahead of the front. Highs Wednesday will range from the mid to upper 70s across inland SE MS with low to mid 80s east of I-65. Wednesday night will see lows drop into the mid to upper 50s area wide, with the exception of low 60s along the beaches. Highs Thursday will be very pleasant in the mid to upper 70s with near 80 at the beaches. Thursday night looks to be the coolest night of the week as high pressure settles over the area. Lows are forecast to be in the low to mid 50s with upper 50s closer to the immediate coast. The current forecast low Friday morning at Mobile Regional is 53 degrees. The record low for Friday morning at Mobile is 50 degrees. 34/JFB && .EXTENDED TERM /Friday Through Monday/...Dry and pleasant conditions will persist Friday into the weekend as high pressure persists across the region, while upper level troughing is reinforced across the eastern states. Highs will warm into the mid 80s by the end of the weekend. Lows will gradually moderate back into the 60s by Monday morning, but the weekend will still provide lows in the 50s. 34/JFB && .MARINE...A small craft advisory will likely be required from as early as Wednesday morning until late Thursday afternoon. Small craft exercise caution headlines will then follow through Friday morning until the flow subsides. No other impacts are noted except for winds and seas higher near storms. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Sep 20, 1:02 PM CDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
102 PM CDT Mon Sep 20 2021
FLZ203-205-201845-
Okaloosa Inland FL-Santa Rosa Inland FL-
102 PM CDT Mon Sep 20 2021
...A strong thunderstorm will impact portions of northwestern
Okaloosa and east central Santa Rosa Counties through 145 PM CDT...
At 102 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Roeville, or 15 miles northeast of Milton, moving
northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3071 8696 3085 8691 3099 8660 3071 8660
TIME...MOT...LOC 1802Z 244DEG 12KT 3081 8688
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 20, 1:24 PM CDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Mobile AL
124 PM CDT Mon Sep 20 2021
FLZ203-205-201915-
Okaloosa Inland FL-Santa Rosa Inland FL-
124 PM CDT Mon Sep 20 2021
...A strong thunderstorm will impact portions of northwestern
Okaloosa and east central Santa Rosa Counties through 215 PM CDT...
At 123 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles northeast of Roeville, or 13 miles
northeast of Milton, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
just west of Baker to Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3065 8695 3079 8690 3089 8660 3064 8660
TIME...MOT...LOC 1823Z 262DEG 12KT 3075 8687
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 20, 2:44 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
244 PM CDT Mon Sep 20 2021
FLZ205-202030-
Okaloosa Inland FL-
244 PM CDT Mon Sep 20 2021
...A strong thunderstorm will impact portions of east central
Okaloosa County through 330 PM CDT...
At 244 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Crestview, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crestview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3066 8668 3084 8667 3084 8639 3057 8639
TIME...MOT...LOC 1944Z 240DEG 13KT 3074 8657
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 20, 3:23 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
323 PM CDT Mon Sep 20 2021
ALZ060-202115-
Covington AL-
323 PM CDT Mon Sep 20 2021
...A strong thunderstorm will impact portions of southeastern
Covington County through 415 PM CDT...
At 323 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles northwest of Lockhart, or 5 miles
northwest of Florala, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Florala and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3099 8626 3099 8647 3115 8648 3126 8619
3100 8619
TIME...MOT...LOC 2023Z 234DEG 16KT 3107 8639
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 20, 3:31 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
331 PM CDT Mon Sep 20 2021
ALZ263-202115-
Mobile Central AL-
331 PM CDT Mon Sep 20 2021
...A strong thunderstorm will impact portions of west central Mobile
County through 415 PM CDT...
At 331 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Tanner Williams, or 11 miles northwest of
Tillmans Corner, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tillmans Corner, Tanner Williams and Mobile Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3058 8841 3075 8841 3079 8816 3058 8816
TIME...MOT...LOC 2031Z 264DEG 11KT 3069 8832
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 20, 4:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
421 PM CDT Mon Sep 20 2021
ALZ057-058-060-202200-
Butler AL-Covington AL-Crenshaw AL-
421 PM CDT Mon Sep 20 2021
...A strong thunderstorm will impact portions of southeastern Butler,
southwestern Crenshaw and northwestern Covington Counties through 500
PM CDT...
At 421 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over McKenzie, or 16 miles northeast of
Evergreen, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
McKenzie and Dozier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3144 8670 3152 8670 3152 8677 3156 8678
3186 8633 3144 8633
TIME...MOT...LOC 2121Z 252DEG 12KT 3153 8670
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 3:23 PM CDT | Special Weather Statement | MOB | Covington | 52 min |
| Sep 20, 3:28 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Sep 20, 3:31 PM CDT | Special Weather Statement | MOB | Mobile | 44 min |
| Sep 20, 5:17 PM CDT | Areal Flood Advisory | MOB | Butler, Conecuh | 3 hr |
| Sep 20, 12:50 PM CDT | Special Weather Statement | MOB | Santa Rosa | 40 min |
| Sep 20, 1:02 PM CDT | Special Weather Statement | MOB | Santa Rosa | 43 min |
| Sep 20, 1:24 PM CDT | Special Weather Statement | MOB | Okaloosa | 51 min |
| Sep 20, 2:44 PM CDT | Special Weather Statement | MOB | Okaloosa | 46 min |
| Sep 20, 3:01 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Sep 20, 3:13 PM CDT | Flash Flood Warning | MOB | Okaloosa | 6 hr |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.